Alert archive / Nebraska / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 152, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Aug 31, 2014, 3:08 PM MDT for Dawes County, Nebraska. It was in force for 52 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 31, 2014, 3:08 PM MDT (21:08 UTC)
- Expired
- Aug 31, 2014, 4:00 PM MDT
- In force
- 52 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Dawes County, NE
The radar
The Rapid City radar (KUDX), 147 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 31, 3:20 PM MDT | TSTM WND DMG | 3 Sw Chadron, NE | LIMBS BEING BLOWN OFF TREES. VERY HEAVY RAIN. |
| Aug 31, 3:20 PM MDT | HAIL 0.25 | 1 N Chadron, NE | HAIL COVERING THE GROUND. VERY HEAVY RAINFALL WITH STANDING WATER AT CHADRON AIRPORT. |
| Aug 31, 3:55 PM MDT | HAIL 0.25 | Chadron, NE | PEA SIZE HAIL ALONG WITH LOCALIZED FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Rapid City, SD (KRAP), launched 12:00Z, 9.1 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1977 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -51 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
195
WUUS55 KCYS 312108
SVRCYS
NEC045-312200-
/O.NEW.KCYS.SV.W.0152.140831T2108Z-140831T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
308 PM MDT SUN AUG 31 2014
THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL DAWES COUNTY IN THE PANHANDLE OF NEBRASKA...
* UNTIL 400 PM MDT
* AT 304 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST
OF CHADRON AIRPORT...AND MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
CHADRON...CHADRON AIRPORT AND CHADRON CAMPGROUND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4270 10329 4288 10331 4294 10278 4293 10278
4280 10278 4278 10277 4270 10277
TIME...MOT...LOC 2108Z 265DEG 19KT 4280 10316
HAIL...1.00IN
WIND...60MPH
$$
HAMMER3 follow-up statements
728
WWUS55 KCYS 312123
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
323 PM MDT SUN AUG 31 2014
NEC045-312200-
/O.CON.KCYS.SV.W.0152.000000T0000Z-140831T2200Z/
DAWES NE-
323 PM MDT SUN AUG 31 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
DAWES COUNTY UNTIL 400 PM MDT...
AT 319 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CHADRON...AND
MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS. TREE DAMAGE WAS REPORTED 3 MILES
SOUTHWEST OF CHADRON WITH THIS STORM.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
CHADRON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4270 10309 4290 10315 4294 10278 4280 10278
4278 10277 4270 10277
TIME...MOT...LOC 2122Z 264DEG 22KT 4280 10303
HAIL...1.00IN
WIND...60MPH
$$
HAMMER093
WWUS55 KCYS 312140
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
340 PM MDT SUN AUG 31 2014
NEC045-312200-
/O.CON.KCYS.SV.W.0152.000000T0000Z-140831T2200Z/
DAWES NE-
340 PM MDT SUN AUG 31 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
DAWES COUNTY UNTIL 400 PM MDT...
AT 338 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES EAST OF
CHADRON...AND MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF EXTREME EASTERN DAWES COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4272 10277 4272 10292 4284 10296 4294 10278
4280 10278 4278 10277
TIME...MOT...LOC 2140Z 264DEG 24KT 4281 10283
HAIL...1.00IN
WIND...60MPH
$$
HAMMER858
WWUS55 KCYS 312153
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
353 PM MDT SUN AUG 31 2014
NEC045-312204-
/O.EXP.KCYS.SV.W.0152.000000T0000Z-140831T2200Z/
DAWES NE-
353 PM MDT SUN AUG 31 2014
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL DAWES COUNTY WILL
EXPIRE AT 400 PM MDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4272 10277 4272 10292 4284 10296 4294 10278
4280 10278 4278 10277
TIME...MOT...LOC 2154Z 264DEG 24KT 4282 10270
$$
HAMMERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 31, 11:56 AM MDT, 3 hours 12 minutes earlier.
Area forecast discussion, Aug 31, 11:56 AM MDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 1156 AM MDT SUN AUG 31 2014 .SHORT TERM...(TODAY THROUGH TUESDAY) ISSUED AT 345 AM MDT SUN AUG 31 2014 CURRENT KCYS RADAR LOOP SHOWS AN AREA OF RAIN SHOWERS AND EMBEDDED THUNDERSTORMS QUICKLY MOVING EASTWARD ACROSS THE AREA EARLY THIS MORNING. THIS ACTIVITY IS IN ADVANCE OF AN UPPER LEVEL TROUGH AXIS MOVING INTO WESTERN WYOMING. 250 MB JET STREAM WINDS WILL CONTINUE TO INCREASE THIS MORNING OVER 100 KNOTS AS THE SURFACE COLD FRONT HAS JUST STARTED TO ACCELERATE SOUTHEAST ACROSS THE FORECAST AREA. EXPECT A COOLER THAN AVERAGE DAY TODAY BEHIND THIS COLD FRONT AS THE TROUGH AXIS MOVES ACROSS SOUTHEAST WYOMING...RESULTING IN SURFACE TEMPERATURES IN THE UPPER 60S TO MID 70S ACROSS MOST OF THE FORECAST AREA. IT WILL BE A LITTLE WARMER FURTHER SOUTH AND EAST ACROSS THE SOUTHERN NEBRASKA PANHANDLE SINCE THE FRONT WILL STALL LATER TODAY. SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED THROUGH TODAY. THE GFS CONTINUES TO BE ON THE DRY SIDE EVEN THOUGH THE RADAR IMAGERY THIS MORNING HAS BEEN ACTIVE. WITH A STRONG JET OVERHEAD...BELIEVE MODELS CONTINUE TO DOWNPLAY THE CHANCES FOR WIDESPREAD SHOWERS TODAY. KEPT POP BETWEEN 40 TO 60 PERCENT FOR SCATTERED SHOWERS AND ISOLATED THUNDER INTO THIS EVENING. WINDY CONDITIONS ARE EXPECTED THIS AFTERNOON AFTER FROPA...WITH GUSTS UP TO 45 MPH POSSIBLE WEST OF THE LARAMIE RANGE. WINDS WILL STRUGGLE TO REACH 30 MPH OVER THE NEBRASKA PANHANDLE THIS AFTERNOON. SHOWER ACTIVITY WILL QUICKLY COME TO AND END EARLY THIS EVENING AS DRIER AND MORE STABLE AIR MOVE INTO THE REGION. SKIES WILL QUICKLY CLEAR TONIGHT WITH CHILLY OVERNIGHT LOWS IN THE 30S TO MID 40S EXPECTED. ANOTHER COOL DAY EXPECTED ON MONDAY WITH HIGHS STRUGGLING TO REACH THE LOW TO MID 70S ACROSS MOST OF THE AREA. MODELS SHOW A SECONDARY SHORTWAVE QUICKLY PUSHING ACROSS THE AREA...RESULTING IN SOME RAIN SHOWER ACTIVITY AND MAYBE A FEW LIGHTNING STRIKES. UPPER LEVEL FLOW BECOMES MORE ZONAL FOR TUESDAY WITH INCREASING TEMPERATURES INTO THE UPPER 70S TO MID 80S ACROSS THE AREA. DRIER AIR WILL PUSH INTO THE REGION WITH PW/S LOWERING BELOW ONE HALF INCH DURING THE DAY. .LONG TERM...(TUESDAY NIGHT THROUGH SATURDAY) ISSUED AT 300 AM MDT SUN AUG 31 2014 THE LONG TERM FORECAST WILL START OFF DRY AND BREEZY WEDNESDAY UNDER ZONAL FLOW ACROSS THE CONUS. DOWNSLOPE FLOW WILL PUSH TEMPERATURES INTO THE 80S ACROSS SOUTHEAST WYOMING AND 90S INTO THE PANHANDLE. BY THURSDAY AN UPPER LEVEL TROUGH WILL DIG OVER THE PACIFIC NORTHWEST WITH SOUTHWEST FLOW KICKING IN ACROSS THE CENTRAL AND NORTHERN ROCKIES. WILL START TO SEE INCREASING CHANCES FOR SHOWERS AND THUNDERSTORMS LATE THURSDAY AND THEN INTO THURSDAY NIGHT. THURSDAY SHOULD BE A BIT COOLER AS MID AND UPPER LEVEL CLOUD COVER LIMITS DEEPER MIXING. FORECAST MUCH MORE TRICKY FRIDAY AND SATURDAY AS MODEL SOLUTIONS DIVERGE. GFS DEVELOPS A SLOW MOVING CLOSE LOW OVER THE WESTERN CONUS WITH RELATIVELY DRY SOUTHWEST FLOW FOR THE FORECAST AREA. THE ECMWF ON THE OTHER HAND SHOWS A MORE PROGRESSIVE WAVE SUPPRESSING THE RIDGE OVER THE ROCKIES FRIDAY AND THEN DEVELOPING NORTHWEST FLOW BY SATURDAY. IN OTHER WORDS THE ECMWF IS NOT ONLY COOLER BUT WOULD ALSO SUGGESTS INCREASED PRECIPITATION CHANCES. NOT COMPLETELY CONFIDENT IN EITHER MODEL BUT LEANING TOWARD THE ECMWF AS OVERALL WEATHER PATTERN PERSISTENCE GOING ALL THE WAY BACK TO LAST WINTER FAVORS NORTHWEST FLOW. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY MORNING) ISSUED AT 1146 AM MDT SUN AUG 31 2014 SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL BE POSSIBLE THROUGH THE AFTERNOON. MUCH OF THE ACTIVITY WILL SHIFT EASTWARD OUT OF SOUTHEAST WY BY LATE AFTERNOON. MODERATE RAIN WILL ACCOMPANY SOME OF THE STRONGER SHOWERS...WITH BRIEF MVFR VIS POSSIBLE. WEST TO NORTHWEST WINDS WILL BE BREEZY THROUGH 00Z OVER MUCH OF SOUTHEAST WY WITH GUSTS TO 30 KTS. && .FIRE WEATHER... ISSUED AT 244 AM MDT SUN AUG 31 2014 NO FIRE WEATHER CONCERNS THROUGH MONDAY...BUT THEN CONCERN OF NEAR CRITICAL CONDITIONS INCREASE FOR TUESDAY AND WEDNESDAY. A STRONG WEATHER DISTURBANCE AND ASSOCIATED COLD FRONT WILL MOVE ACROSS THE AREA EARLY THIS MORNING. SHOWERS AND TSTORMS WILL CONTINUE ACROSS SOUTHEAST WYOMING AND WESTERN NEBRASKA TODAY WITH GUSTY WEST TO SOUTHWEST WINDS. DRIER CONDITIONS WILL DEVELOP BY MIDDLE OF NEXT WEEK WHILE GUSTY WEST WINDS CONTINUE IN AREAS ALONG AND WEST OF THE LARAMIE RANGE. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...TJT LONG TERM...SML AVIATION...FINCH FIRE WEATHER...TJT
Hazardous weather outlook, Aug 31, 5:56 AM MDT, 9 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 556 AM MDT SUN AUG 31 2014 NEZ002-003-019>021-054-055-095-096-WYZ101>119-011200- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-NORTH LARAMIE RANGE- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 556 AM MDT SUN AUG 31 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL OCCUR ACROSS SOUTHEAST WYOMING AND THE NEBRASKA PANHANDLE TODAY. THE POTENTIAL FOR SEVERE THUNDERSTORMS IS MINIMAL. THE STRONGEST STORMS WILL OCCUR OVER EAST CENTRAL WYOMING AND INTO THE NORTHERN NEBRASKA PANHANDLE WHERE GUSTY WINDS AND SMALL HAIL IS POSSIBLE WITH A FEW STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Special weather statement, Aug 31, 9:30 AM MDT, 5 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 930 AM MDT SUN AUG 31 2014 NEZ054-WYZ118-119-311700- KIMBALL-CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- INCLUDING THE CITIES OF...KIMBALL...CHEYENNE...BURNS... CARPENTER...ALBIN...PINE BLUFFS 930 AM MDT SUN AUG 31 2014 A LINE OF SHOWERS WITH A FEW EMBEDDED THUNDERSTORMS WILL CONTINUE TO MOVE EAST THROUGH LARAMIE AND KIMBALL COUNTIES THROUGH 11 AM. THIS INCLUDES THE INTERSTATE 80 CORRIDOR BETWEEN CHEYENNE AND KIMBALL. LIGHT TO BRIEF MODERATE RAIN AND WIND GUSTS UP TO 50 MPH WILL OCCUR WITH THIS ACTIVITY.
Special weather statement, Aug 31, 12:36 PM MDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 1236 PM MDT SUN AUG 31 2014 WYZ118-119-311945- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- INCLUDING THE CITIES OF...CHEYENNE...BURNS...CARPENTER...ALBIN... PINE BLUFFS 1236 PM MDT SUN AUG 31 2014 AT 1230 PM...A LINE OF SHOWERS MOVING ACROSS INTERSTATE 25 WILL CONTINUE TO MOVE EAST THROUGH LARAMIE COUNTY OVER THE NEXT HOUR. THIS LINE WILL TRACK ALONG THE INTERSTATE 80 CORRIDOR FROM CHEYENNE TO PINE BLUFFS. LIGHT RAINFALL OF A FEW HUNDREDTHS OF AN INCH AND WIND GUSTS UP TO 45 MPH WILL OCCUR WITH THIS ACTIVITY.
Special weather statement, Aug 31, 1:27 PM MDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 127 PM MDT SUN AUG 31 2014 NEZ020-021-054-055-312100- BANNER-MORRILL-KIMBALL-CHEYENNE- INCLUDING THE CITIES OF...HARRISBURG...BRIDGEPORT...BAYARD... KIMBALL...SIDNEY 127 PM MDT SUN AUG 31 2014 AT 125 PM...A LINE OF SHOWERS MOVING THROUGH WESTERN PORTIONS OF KIMBALL AND BANNER COUNTIES IN THE SOUTHERN NEBRASKA PANHANDLE WILL CONTINUE TO MOVE EAST AT 30 MPH. THIS ACTIVITY WILL BRING LIGHT RAIN AND GUSTY WEST WINDS UP TO 45 MPH TO EASTERN PORTIONS OF KIMBALL AND BANNER COUNTY...IN ADDITION TO CHEYENNE AND MORRILL COUNTIES THROUGH 3 PM. THIS INCLUDES THE INTERSTATE 80 CORRIDOR FROM KIMBALL TO SIDNEY.
Special weather statement, Aug 31, 1:33 PM MDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 133 PM MDT SUN AUG 31 2014 NEZ020-021-054-055-312100- BANNER-MORRILL-KIMBALL-CHEYENNE- INCLUDING THE CITIES OF...HARRISBURG...BRIDGEPORT...BAYARD... KIMBALL...SIDNEY 133 PM MDT SUN AUG 31 2014 AT 125 PM...A LINE OF SHOWERS MOVING THROUGH WESTERN PORTIONS OF KIMBALL AND BANNER COUNTIES IN THE SOUTHERN NEBRASKA PANHANDLE WILL CONTINUE TO MOVE EAST AT 30 MPH. THIS ACTIVITY WILL BRING LIGHT RAIN AND GUSTY WEST WINDS UP TO 50 MPH TO EASTERN PORTIONS OF KIMBALL AND BANNER COUNTY...IN ADDITION TO CHEYENNE AND MORRILL COUNTIES THROUGH 3 PM. THIS INCLUDES THE INTERSTATE 80 CORRIDOR FROM KIMBALL TO SIDNEY.
Special weather statement, Aug 31, 1:55 PM MDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
155 PM MDT SUN AUG 31 2014
WYZ102-312045-
NIOBRARA COUNTY WY-
155 PM MDT SUN AUG 31 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NIOBRARA COUNTY
UNTIL 245 PM MDT...
AT 152 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 17 MILES NORTHWEST OF MULE CREEK JUNCTION...OR 37
MILES WEST OF EDGEMONT...MOVING EAST AT 30 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF EXTREME NORTHEASTERN NIOBRARA COUNTY.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 4350 10404 4342 10405 4343 10463 4351 10463
4351 10406
TIME...MOT...LOC 1955Z 263DEG 24KT 4348 10449
MAZURSpecial weather statement, Aug 31, 2:45 PM MDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
245 PM MDT SUN AUG 31 2014
NEZ002-312130-
DAWES NE-
245 PM MDT SUN AUG 31 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DAWES COUNTY UNTIL 330
PM MDT...
AT 242 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WHITNEY LAKE...OR 19 MILES WEST OF
CHADRON...MOVING EAST AT 25 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
CHADRON...
WHITNEY LAKE...
CHADRON AIRPORT...
WHITNEY...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 4271 10346 4289 10351 4301 10316 4301 10285
4274 10285
TIME...MOT...LOC 2045Z 259DEG 25KT 4282 10335
HAMMERThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 6:00 PM MDT | Special Weather Statement | CYS | Dawes | 30 min |
| Aug 30, 6:33 PM MDT | Special Weather Statement | CYS | Dawes | 27 min |
| Aug 31, 2:45 PM MDT | Special Weather Statement | CYS | Dawes | 45 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.